Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
147 Doctors are Online

Abnormal blood sugar levels, headache, glucose tolerance test

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 9924 Questions
Question
Hi. I have been monitoring my blood sugar levels for about a week now. Every single night I have tested it has been at least 2 hours or longer after eating. It has consistanly been over 100 and a high of 131. I have had a headache almost every single night. I also gave up sugars about a week and a half ago. I have also been trying to cut down on the carbs. I am beginning to get concerned as to why every night I feel so bad.
Posted Sat, 28 Apr 2012 in Diabetes
 
 
Answered by Dr. Rakhi Tayal 32 minutes later
Hello
Thanks for writing to us.

The blood sugar levels that you have monitored are not highly abnormal. A normal range blood sugar level 2 hr after eating is less than 140 mg/dL. Since you have a strongly positive family history of diabetes, you can go for a glucose tolerance test to find out if you are diabetic.

Having continuous headache for last many days without any history of migraines or head injury may be due to-

1. Anxiety/ tension- try to relax yourself, decrease alcohol or caffeine intake, take a mild sedative for a good and restful sleep, do mild aerobics, etc.

2. Eyestrain-Straining your eyes to focus on things can be a big factor of what causes headaches. You need to get your eyes examined for refraction.

3. Depression.

4. High blood pressure- you need to consult your physician to rule this out.

All the above causes need to be excluded. If the headache is not getting relieved with mild pain killers like Tylenol then you can try some herbal preparations for the same.

Also, i would advise you to get an MRI head and neck done to rule out any organic causes if none of the above causes seem likely.

I hope my answer and recommendations are adequate and helpful. Waiting for your further follow up queries if any.

Wishing you good health.
Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Diabetologist

©2014 Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions